Violation of the Cauchy-Schwarz inequality with matter waves

Kheruntsyan, K. V., Jaskula, J. -C., Deuar, P., Bonneau, M., Partridge, G. B., Ruaudel, J., Lopes, R., Boiron, D. and Westbrook, C. I. (2012) Violation of the Cauchy-Schwarz inequality with matter waves. Physical Review Letters, 108 26: 260401.1-260401.5. doi:10.1103/PhysRevLett.108.260401

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ278092.pdf Full text (open access) application/pdf 1.39MB 25

Author Kheruntsyan, K. V.
Jaskula, J. -C.
Deuar, P.
Bonneau, M.
Partridge, G. B.
Ruaudel, J.
Lopes, R.
Boiron, D.
Westbrook, C. I.
Title Violation of the Cauchy-Schwarz inequality with matter waves
Journal name Physical Review Letters   Check publisher's open access policy
ISSN 0031-9007
Publication date 2012-06-29
Sub-type Article (original research)
DOI 10.1103/PhysRevLett.108.260401
Open Access Status File (Publisher version)
Volume 108
Issue 26
Start page 260401.1
End page 260401.5
Total pages 5
Place of publication College Park, MD, United States
Publisher American Physical Society
Collection year 2013
Language eng
Abstract The Cauchy-Schwarz (CS) inequality—one of the most widely used and important inequalities in mathematics—can be formulated as an upper bound to the strength of correlations between classically fluctuating quantities. Quantum-mechanical correlations can, however, exceed classical bounds. Here we realize four-wave mixing of atomic matter waves using colliding Bose-Einstein condensates, and demonstrate the violation of a multimode CS inequality for atom number correlations in opposite zones of the collision halo. The correlated atoms have large spatial separations and therefore open new opportunities for extending fundamental quantum-nonlocality tests to ensembles of massive particles.
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Article # 260401

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2013 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 37 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 36 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Wed, 25 Jul 2012, 14:19:55 EST by Dr Karen Kheruntsyan on behalf of School of Mathematics & Physics